I've been off my medication

After telling my doctor that I'm having symptoms of over medication, she told me to stop taking them and had me come in for blood works. I took the blood tests on Thursday and it's the weekend so their office is closed. I haven't taken my thyroid medicine since Sunday night. I drank coffee twelve hours ago and it gave me a bad case of anxiety. And now I still can't sleep. Is this all connected somehow??

8 Replies

  • If you have been diagnosed and taking levothyroxine it will gradually reduce over several weeks. I don't understand why your doctor said to stop levo.

    Re your blood test, did you have the earliest appointment? fast? and leave approx 24 hours between your last dose of levo and the test?

    Doctors only are interested in the TSH and not the patients' clinical symptoms (which used to be the priority) so the above hints helps to keep the TSH raised as it changes throughout the day and is lower later in the afternoon. Did doctor request Free T4 and Free T3 tests?

  • Shaws, she wrote that she did not take any levo for 2 weeks before the blood test.

  • Thanks Gabkad - She said that she hasn't taken levo since Sunday night but had blood test taken on Thursday, so she was on a lower dose when bloods were taken. (I've edited the previous response I made as I had to think :)

  • I just woke up. Must be getting mental flooding from other posts. Okay so she didn't take any T4 for 4 days prior to the test and now it's 7 days after last dose. She had better go back on 150 mcg before things get worse.

    I think if someone feels hyper on a 25 mcg dose increase, then skipping 4 days and going back to original dose is a good way to lower the levels and resume. I had to do that a few years ago when I went from 112 mcg to 137 mcg. It worked better doing smaller steps.

  • Unfortunately I don't have anymore of the .150 and now I'm getting the symptoms of hypo because I have been of my meds since last Sunday. Hopefully tomorrow I get the result of my blood test. Thanks:)

  • Worried, Have symptoms improved since you stopped Levothyroxine?

    The circulating level of Levothyroxine will have halved in the 7-8 days you haven't taken Levothyroxine. I think you should resume 150mcg now, otherwise you are going to become hypothyroid.

    I find it extraordinary your GP would raise dose from 150mcg to 175mcg and then tell you to stop taking Levothyroxine because you felt overmedicated. She should have ordered the blood test while you were taking 175mcg to see whether you were overmedicated and told you to reduce to 150mcg, which she presumably felt was insufficient, while she waited for the results.

  • You are being nice, Clutter. Extraordinary? I could think of something else.

    Agree that she better start taking the 150 mcg again.

  • Wow!! I thought it was a little odd that she told me to stop taking levo. I don't know what to do now. I guess I will just wait for the result. Thank you so much for all your answers:)

You may also like...